Alert archive / New York / Frost Advisories in 2012

Frost Advisory 2, NWS Binghamton, NY

April 18, 2012Bradford County, Susquehanna County, Pennsylvania; 16 counties in New York

NWS Binghamton, NY issued this frost advisory at Apr 18, 2012, 2:13 PM EDT for Bradford County, Susquehanna County, Pennsylvania; 16 counties in New York. It took effect at Apr 19, 2012, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2012, 2:13 PM EDT (18:13 UTC)
In effect from
Apr 19, 2012, 3:00 AM EDT
Expired
Apr 19, 2012, 8:08 AM EDT
In force
5 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 36 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WWUS71 KBGM 181813
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
213 PM EDT WED APR 18 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-191300-
/O.NEW.KBGM.FR.Y.0002.120419T0700Z-120419T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...
SAYRE...MONTROSE
213 PM EDT WED APR 18 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. 

* LOCATIONS...IN NEW YORK...CENTRAL NEW YORK...THE FINGER
  LAKES...SOUTHERN TIER...AND DELWARE COUNTY IN THE WESTERN
  CATKILLS. IN PENNSYLVANNIA...BRADFORD AND SUSQUEHANNA COUNTIES.

* TEMPERATURES...IN THE MID 30S...MAINLY IN THE VALLEYS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
2 follow-up statements
043 
WWUS71 KBGM 190129
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
929 PM EDT WED APR 18 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-191300-
/O.CON.KBGM.FR.Y.0002.120419T0700Z-120419T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...
SAYRE...MONTROSE
929 PM EDT WED APR 18 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY...

* LOCATIONS...IN NEW YORK...CENTRAL NEW YORK...THE FINGER 
  LAKES...SOUTHERN TIER...AND DELWARE COUNTY IN THE WESTERN 
  CATKILLS. IN PENNSYLVANNIA...BRADFORD AND SUSQUEHANNA 
  COUNTIES. 

* TEMPERATURES...IN THE MID 30S...MAINLY IN THE VALLEYS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
157 
WWUS71 KBGM 191208
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
808 AM EDT THU APR 19 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-191315-
/O.CAN.KBGM.FR.Y.0002.000000T0000Z-120419T1300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
808 AM EDT THU APR 19 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE RISEN ENOUGH TO ELIMINATE THE THREAT OF FROST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Apr 18, 1:50 PM EDT, 23 minutes earlier.

Area forecast discussion, Apr 18, 1:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
150 PM EDT WED APR 18 2012

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE DRY WEATHER INTO FRIDAY WITH WARM DAYS AND
COOL NIGHTS. LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC REGION
LATER THIS WEEK WILL BRING AN INCREASING CHANCE OF RAIN THIS
WEEKEND ALONG WITH COOLER WEATHER EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
945AM UPDATE...FORECAST IS ON TRACK AND NO CHANGES TO THE FORECAST
HAVE BEEN MADE AT THIS TIME.

UPDATED AT 7 AM... FREEZE WARNING CONTINUES FOR CENTRAL NY AND
NORTHERN PA FOR ANOTHER HOUR. TEMPERATURES HAVE BOTTOMED OUT NEAR
TO JUST BELOW FREEZING ACROSS THE WARNING AREA. HIGH CLOUDS
CONTINUE TO STREAM NORTHEAST AHEAD OF THE UPPER WAVE MOVING ACROSS
THE TENNESSEE VALLEY. NEAREST RAIN IS FALLING OUT OF A MID-DECK AT
MRB... WHICH IS SLIGHTLY NORTH OF THE NAM SHORT RANGE FORECASTS.
EXPECT BKN MID DECK CONDITIONS TO DEVELOP OVER NE PA LATER TODAY
WITH A BKN CI DECK FARTHER NORTH. LOW LEVELS ARE DRY WHICH SHOULD
KEEP ANY RAIN FROM REACHING THE GROUND... EXCEPT FOR POSSIBLY THE
FAR SOUTHERN PART OF THE FORECAST AREA TOWARD EVENING.

UPDATED AT 4 AM... HIGH CLOUDS CONTINUE TO STREAM NORTHEAST AHEAD
OF AN UPPER TROUGH MOVING EAST ACROSS THE TENNESSEE VALLEY EARLY
THIS MORNING. OBSERVATIONS INDICATE THAT THE NEAREST RAIN
ASSOCIATED WITH THIS SYSTEM IS OVER WV AND BUF/PIT SOUNDINGS BOTH
INDICATED LOTS OF DRY AIR IN PLACE CLOSER TO OUR AREA.
TEMPERATURES EARLY THIS MORNING ARE NEAR FREEZING IN MANY AREAS
FROM NORTHERN PA NORTH ACROSS CENTRAL NY AND THE FREEZE WARNING
LOOKS GOOD IN THOSE AREAS. FARTHER SOUTH CLOUDS ARE JUST A LITTLE
THICKER AND TEMPERATURES ARE IN THE 40 TO 45 DEGREE RANGE IN THE
WILKES-BARRE / SCRANTON AREA... LIKELY HEADING FOR THE UPPER 30S
BY DAYBREAK.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH SATURDAY/...
QUIET WEATHER WILL CONTINUE FOR A COUPLE MORE DAYS BEFORE A
COMPLEX STORM SYSTEM TAKES SHAPE OVER THE AREA THIS WEEKEND. HIGH
CLOUDS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE AREA TODAY BUT
EXPECT RAIN TO REMAIN WELL TO THE SOUTH. HIGH CLOUDS AND LIGHT
WINDS WILL ACT TO SLIGHTLY REDUCE MIXING AND WILL HOLD
TEMPERATURES DOWN A LITTLE BIT THIS AFTERNOON... BUT STILL EXPECT
MOST AREAS TO REACH NEAR 60 DEGREES.

THERE IS SOME DISAGREEMENT BETWEEN THE MODELS ON THE NORTHERN
EXTENT OF SOME LIGHT RAIN OVER THE MID-ATLANTIC TONIGHT IN
ASSOCIATION WITH LOW PRESSURE MOVING OFF THE EAST COAST... WITH THE GFS
LOOKING LIKE AN OUTLIER BRINGING SOME LIGHT RAIN AS FAR NORTH AS
PIKE COUNTY PA LATER THIS EVENING. HAVE TRENDED THE FORECAST
TOWARD THE DRYER NAM/ECMWF AND HAVE JUST GONE WITH 15 TO 20 POPS
OVER OUR FAR SOUTHERN COUNTIES THIS EVENING... OTHERWISE DRY.
TEMPERATURES LATE TONIGHT WILL LIKELY BE AT LEAST A FEW DEGREES
WARMER THAN THIS MORNING... BUT THAT COULD STILL BE COOL ENOUGH
FOR SOME AREAS OF FROST. AT THIS POINT HAVE DECIDED TO LET THE DAY
SHIFT EVALUATE THE SITUATION BEFORE ISSUING ANY FROST ADVISORIES
FOR TONIGHT... AS EXTENT OF MID AND HIGH CLOUDS WILL BE A FACTOR.

TEMPERATURES WILL BECOME QUITE WARM AGAIN ON THURSDAY AS LOW
PRESSURE MOVES ACROSS SOUTHERN CANADA AND SOUTHWEST FLOW DRAGS
SOME WARM AIR IN FROM THE MIDWEST. A COLD FRONT IN THE WAKE OF
THIS AREA OF LOW PRESSURE WILL SAG SOUTH ACROSS LAKE ONTARIO
THURSDAY NIGHT... REACHING CENTRAL NY ON FRIDAY. THE ATMOSPHERE
ALONG AND SOUTH OF THIS BOUNDARY LOOKS TO REMAIN RATHER DRY
THROUGH FRIDAY... AND UPPER-LEVEL FORCING FOR LIFT LOOKS TO REMAIN
OVER SOUTHERN CANADA. AS A RESULT EXPECT MOST OF THE PRECIPITATION
TO REMAIN NORTH OF THE FRONTAL BOUNDARY ON FRIDAY AND HAVE GONE
WITH ONLY LOW CHC POPS FOR SHOWERS FRIDAY AFTERNOON ACROSS CENTRAL
NY WITH POPS GENERALLY BELOW 20 PCT ACROSS NORTHEAST PA.
TEMPERATURES ON FRIDAY COULD BE A BIT TRICKY... WITH MOST PLACES
LIKELY SQUEEZING OUT ANOTHER VERY WARM DAY JUST SOUTH OF THE
FRONTAL BOUNDARY. TEMPERATURES WILL BE MORE UNCERTAIN CLOSER TO
LAKE ONTARIO... DEPENDING ON EXACTLY WHERE THE FRONT SETS UP.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS CONTINUE TO BE IN FAIR AGREEMENT DURING THE
EXTENDED PERIOD ALTHOUGH MORE SIGNIFICANT DIFFERENCES DO EXIST
TOWARD THE END OF THE PERIOD.

THROUGH MUCH OF THE EXTENDED A DEEP UPPER LEVEL TROF WILL RESIDE
OVER THE EASTERN UNITED STATES WITH A STRONG UPPER LEVEL RIDGE IN
THE MOUNTAIN REGION. TOWARD THE END OF THE PERIOD THE UPPER LEVEL
TROF WILL SHIFT EAST AS A FLAT RIDGE BUILDS IN.

SATURDAY NIGHT THROUGH MONDAY NIGHT, SFC LOW PRES IN THE GULF STATES
WILL TRACK NORTHEAST ALONG THE MID ATLANTIC COAST TO VCNTY OF
NYS/NEW ENGLAND BY MONDAY NIGHT. THE ECMWF IS SLOWER AND FURTHER
WEST WITH SFC LOW TRACK THAN GFS, USED HPC GUIDANCE WHICH LEANS
TOWARD THE ECMWF. SATURDAY NIGHT THROUGH SUNDAY NIGHT, CARRIED
LIKELY POPS FOR ENTIRE AREA AS A SOAKING RAIN LOOKS HIGHLY
PROBABLE. MONDAY THROUGH TUESDAY NIGHT, WENT WITH CHC/SLIGHT CHC
POPS AS MODEL SOLUTIONS DIVERGE. THE ECMWF WOULD IMPLY WET
CONDITIONS THROUGH TUESDAY AND GFS WOULD SUGGEST JUST SHOWERY
WEATHER ON BACK SIDE OF SYSTEM. THE GFS IS PROBABLY TOO
PROGRESSIVE WHILE THE ECMWF TOO AMPLIFIED WITH THE UPPER LEVEL
TROF AND HENCE SLOWER PROGRESSION. MONDAY NIGHT AND TUESDAY NIGHT
AIRMASS COOLS BEHIND SYSTEM WITH A MIX OF RAIN/SNOW SHOWERS POSSIBLE
MAINLY IN THE HIGHER ELEVATIONS. BY WEDNESDAY, SYSTEM WILL BE WELL
INTO EASTERN CANADA WITH DRY CONDITIONS.

TEMPS THROUGH PERIOD WILL RUN SEVERAL DEGREES BELOW SEASONAL VALUES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL OCCUR THROUGH TAF PERIOD. BKN/OVC CIRRUS
SHIELD WILL THIN THIS EVENING TO JUST SCATTERED. ON THURSDAY AN
APPROACHING WEAK SFC TROF WILL BRING 5-6K FT CIGS TO ALL THE NYS
TERMINALS BY MID/LATE MORNING. AT KAVP JUST CI UNTIL AFTER 18Z
THEN CIGS AROUND 6K FT.

LIGHT AND VARIABLE WINDS BECOMING SOUTHWEST ON THURSDAY AROUND
5-10 KNOTS.

.OUTLOOK...

THU NIGHT TO FRI MORNING...VFR.

FRI AFTERNOON THROUGH MONDAY...RESTRICTIONS LIKELY IN PERIODS OF
RAIN/SHOWERS...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY NIGHT.

&&

.FIRE WEATHER...
LOOKING FOR VERY LOW HUMIDITY VALUES AGAIN WEDNESDAY BUT WITH
ONLY LIGHT WINDS. SLIGHT CHANCE OF SHOWERS START TO CREEP IN LATE
THURSDAY INTO FRIDAY...BUT BETTER WETTING RAIN CHANCES WILL
PROBABLY WAIT UNTIL THE WEEKEND.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...MSE/SLI
SHORT TERM...MSE
LONG TERM...RRM
AVIATION...RRM
FIRE WEATHER...
Hazardous weather outlook, Apr 18, 8:05 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
805 AM EDT WED APR 18 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-191215-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
805 AM EDT WED APR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.